Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Diffeomorphisms with global dominated splittings cannot be minimal

Author: Pengfei Zhang
Journal: Proc. Amer. Math. Soc. 140 (2012), 589-593
MSC (2010): Primary 37D30
Published electronically: June 10, 2011
MathSciNet review: 2846327
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a closed manifold and $ f$ be a diffeomorphism on $ M$. We show that if $ f$ has a nontrivial dominated splitting $ TM=E\oplus F$, then $ f$ cannot be minimal. The proof mainly uses Mañé's argument and Liao's selecting lemma.

References [Enhancements On Off] (What's this?)

  • 1. K. Burns, F. Rodriguez Hertz, M. Rodriguez Hertz, A. Talitskaya and R. Ures, Density of accessibility for partially hyperbolic diffeomorphisms with one-dimensional center, Discrete Contin. Dyn. Syst., 22 (2008), 75-88. MR 2410948 (2010a:37054)
  • 2. S. Gan, A generalized shadowing lemma, Discrete Contin. Dyn. Syst., 8 (2002), 627-632. MR 1897871 (2003d:37028)
  • 3. N. Gourmelon, Adapted metrics for dominated splittings, Ergod. Th. Dynam. Sys., 27 (2007), 1839-1849. MR 2371598 (2008k:37070)
  • 4. M. Herman, Construction d'un difféomorphisme minimal d'entropie topologique non nulle, Ergod. Th. Dynam. Sys., 1 (1981), 65-76. MR 627787 (83c:58046)
  • 5. Shantao Liao, On the stability conjecture, Chinese Annals of Math., 1 (1980), 9-30. MR 591229 (82c:58031)
  • 6. Shantao Liao, An existence theorem for periodic orbits, Acta Sci. Natur. Univ. Pekinensis, (1979), 1-20. MR 560169 (82b:58074)
  • 7. R. Mañé, Contributions to the stability conjecture, Topology, 4 (1978), 383-396. MR 516217 (84b:58061)
  • 8. E. Pujals and M. Sambarino, Homoclinic tangencies and hyperbolicity for surface diffeomorphisms, Ann. Math., 151 (2000), 961-1023. MR 1779562 (2001m:37057)
  • 9. E. Pujals and M. Sambarino, On the dynamics of dominated splitting, Ann. Math., 169 (2009), 675-740. MR 2480616 (2010b:37087)
  • 10. L. Wen, The selecting lemma of Liao, Discrete Contin. Dyn. Syst., 20 (2008), 159-175. MR 2350064 (2008i:37058)
  • 11. Z. Xia, Area-perserving surface diffeomorphisms, Commun. Math. Phys., 263 (2006), 723-735. MR 2211821 (2009g:37039)
  • 12. X. Zhang, ``Some comments on the proof of 2-dimensional Palis density conjecture'' (in Chinese), Master thesis, Peking University, 2010.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37D30

Retrieve articles in all journals with MSC (2010): 37D30

Additional Information

Pengfei Zhang
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, People’s Republic of China
Address at time of publication: CEMA, Central University of Finance and Economics, Beijing 100081, People’s Republic of China

Keywords: Dominated splitting, minimal, Liao’s sifting lemma, Liao’s selecting lemma, periodic shadowing.
Received by editor(s): November 24, 2010
Published electronically: June 10, 2011
Communicated by: Yingfei Yi
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society